# SDR CA970325005

- Difficulty date: March 7, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Lyc LTIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Tappet Body
- Part number: SL72877
- Condition: Worn
- Location: Cam Lobes
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSPECTION FERROUS AND NON-FERROUS METAL WAS FOUND IN THE OIL FILTER. CAMSHAFT LOBES #2 EXHAUST AND #5 AND #6 INTAKE AND CORRESPONDING TAPPET BODIES STARTING TO FAIL FROM SPALLING. REAR SECTION OF FRONT MAIN BEARING OVERHEATED WITH SURFACE MATERIAL MELTED, ROLLING AND FLAKING OFF THE BACKING. THESE FAILURES ARE NORMALLY ASSOCIATED WITH LACK OF LUBRICATION. AVCO LYCOMING RECOMMENDS AN OIL ADDITIVE BE ADDED.
